I'm scared, tired, and frustrated..... I need a friend

Options

My husband was diagnosed with stage IV colorectal cancer January 2013, by a uncaring emergency room doc. Started folfox, got two colonic stents, chemo biweekly, at this point he has lost 60 pounds.  Folfox 10 months, started folfori, ended up in hospital severe esophageal sores, not eating, feeding tube put in, horrific hospital experience after dehydration, if you don't advocate for your loved one, they don't have a chance.

off chemo 3 ,months to heal. Now he's on Xeloda 2000 mg a day, and zaltrap drip biweekly. finally starting to come around and now, horrific hiccups two days now, insomnia and horrific gas. can anyone help me with these side effects he has. Baclofen is not working anymore for hiccups, insomnia is new, and he can't eat or drink from hiccups. I wish I could help him, I feel so bad for him .

thanks for listening, it's so hard :(

Comments

  • thingy45
    thingy45 Member Posts: 632 Member
    Options
    Sorry to hear all this. What

    Sorry to hear all this. What hrlped me was a glas of warm water, tablespoon of Apple cider vinegar and some honey. Just sip a little at a time, can be cold also.

    i hope it helps . Hang in there, let us know how it is going.

    Marjan

  • LindaK.
    LindaK. Member Posts: 506 Member
    Options
    Welcome Bev

    I'm so sorry to read of your frustration and fear.  My husband is also stage 4 and is currently inpatient trying to get pain under control.  I don't have any experience with hiccups or insomnia but I'm sure some of the great people on this board can offer somesuggestiobs.  Hang in there, I know it's hard

     

    Linda

  • BevS
    BevS Member Posts: 3
    Options
    thingy45 said:

    Sorry to hear all this. What

    Sorry to hear all this. What hrlped me was a glas of warm water, tablespoon of Apple cider vinegar and some honey. Just sip a little at a time, can be cold also.

    i hope it helps . Hang in there, let us know how it is going.

    Marjan

    Thank you for your kind words

    Sometimes we just need to vent 

  • BevS
    BevS Member Posts: 3
    Options
    LindaK. said:

    Welcome Bev

    I'm so sorry to read of your frustration and fear.  My husband is also stage 4 and is currently inpatient trying to get pain under control.  I don't have any experience with hiccups or insomnia but I'm sure some of the great people on this board can offer somesuggestiobs.  Hang in there, I know it's hard

     

    Linda

    Thank you Linda

    Your kind words help

  • LivinginNH
    LivinginNH Member Posts: 1,456 Member
    Options
    Hiccups

    Hi,

    You might want to ask your doctor if he/she could prescribe Thorazine for the hiccups.  It worked for my Rick and for many others here as well.  His head RN at Tufts had suggested it, and it worked within 15 minutes.

    Best wishes,

    Cynthia

  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    Options
    Welcome

    Welcome to the board and I'm sorry you had to join.  I'm not sure what to add about the hiccups but I've heard that can be a big problem with some treatments.  Please consult your doctor about that as they should be aware of all side effects that are happening.  You sound like such a loving care giver and wife and that will be so important to your husband so I'm thanking you for that.  My husband was great while everything I've been through and still helps me when needed.  Just make sure that you tell your doctors everything and hope he feels better soon.

    Kim

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    A recent post about hiccups

    Here is a post where one of our members (janderson) comments on his hiccups. If it doesn't give a cure, at least you can know that others have gone before. 

    http://csn.cancer.org/node/285602

    Sue - Trubrit

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    Hello Bev

    I am sorry that you have had to join us. We have many caregivers here on the forum, and too many patients. 

    I know someone will help about the hiccups, as we have had several here who have suffered through them. 

    The only thing that helped me through the insomnia, or at least made it bearable was listening to medatitive music or guided imagery. It helped me no-end at the beginning, when it was the dark thoughts that raced through my head, but later, when it was more chemo related, I spent many an hour tossing and turning. 

    I am sure you are keeping the Oncologist up-to-date on ALL of your husbands side effects. Nothing is too small for him to know. There is a possibility that his dosage may be lowered in order to alleviate some symptoms. 

    I hope he is able to keep hydrated. That can cause havoc on the body and put chemo back. 

    Good luck to your husband, and may you find some confort too. 

    Visit often, we are here to help. 

    SUE - TRUBRIT